MAUDE Adverse Event Report: HAEMONETICS CORPORATION NEXSYS PCS SYSTEM; NEXSYS PCS, US

HAEMONETICS CORPORATION NEXSYS PCS SYSTEM; NEXSYS PCS, US
Model Number PCS-300-US
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Haemonetics sent a field service engineer to evaluate the nexsys pcs system.Haemonetics field service engineer found no issues and unit met manufacturers specifications.There was no evidence of a device malfunction found.The disposables were discarded by customer, without physical sample haemonetics is unable to establish cause.
 
Event or Problem Description
On june 02, 2021, haemonetics was notified of a donor fatality which had occurred within 48 hours of the donor's last plasma donation procedure, utilizing the nexsys pcs system.The plasma collection procedure was completed successfully, no donor reactions or alarms encountered.The nexsys pcs system collected 799ml of pure plasma and 500ml of saline infused.Donor is a previous donor and had donated 10 times this year.The cause of death was reported to be unknown.It is also unknown if an autopsy was performed at this time.

Brand Name
NEXSYS PCS SYSTEM
Common Device Name
NEXSYS PCS, US
Manufacturer (Section D)
HAEMONETICS CORPORATION
125 summer street
boston MA 02110
MDR Report Key12107375
Report Number1219343-2021-00070
Device Sequence Number14503848
Product Code GKT
UDI-Device Identifier30812747011659
UDI-Public(01)30812747011659
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
BK180185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPCS-300-US
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2021
Initial Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age30 YR
Patient Weight96